Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 23, 1995, 7:01 PM EST for Brunswick County, North Carolina. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Mar 23, 1995, 7:01 PM EST (00:01 UTC)
- Expired
- Mar 23, 1995, 7:45 PM EST
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Brunswick County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:58 PM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 23, 1:58 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 200 PM EST THU MAR 23 1995 FOR CWF: FRNT REMAINS TO S WITH THE CNTR OF LOW BETWEEN CLT AND AVL. LOW AND FRONT WILL GRAD SLIDE OFF CST TONIGHT WITH N WINDS DEVELOPING AND INCREASING. WILL LEAVE SCATTERED SHOWERS PSBL TSTMS IN FOR EVENING AS EXPECT SOMETHING TO DEVELOP WITH THE APPROACH OF VORT MAX TO N. PLAN TO SPLIT AT CAPE LOOKOUT WHERE WINDS MAINLY NE. AS LOW PULLS OUT AND CAA STARTS TONIGHT FEEL WINDS WILL INCREASE TO 25 KTS LATE AND WILL GO WITH SCA. S OF CAPE LOOKOUT WILL GO VARIABLE BECOMING N AT 20 KTS. FOR ZFP: ADAP SHOWS UNSTABLE TO S AND W. CAP STILL HOLDING BUT EXPECT IT TO BREAK SOMEWHERE LATE THIS AFTN. APPEARS ANY SVR THREAT WOULD BE CONFINED TO S NEAR FRNT. AS VORT APPROACHES TO THE NORTH MAY PRODUCE JUST ENUF LIFT DOWN HERE TO SET THINGS OFF. ONCE LOW MOVES OFF TONIGHT N WINDS WILL PICKUP WITH STRG CAA. DRIES OUT QUICKLY WITH MSUUNY SKIES EXPECTED FRI. TEMPhS WILL HOLD IN 50S N TO 60S S. .MHX...SCA CAPE LOOKOUT N. WL SND WRKCWF BY 315 FREDERICK
In the hours before
Special weather statement, Mar 23, 6:37 PM EST, 24 minutes before
NCZ045>047-080-081-240200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 633 PM EST THU MAR 23 1995 SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN COASTAL AREA THIS EVENING. DOPPLER RADAR IN NEWPORT INDICATED THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER BEAUFORT AND HYDE COUNTIES WHERE BRIEF HEAVY DOWNPOURS ARE LIKELY. SMALL HAIL IS ALSO A POSSIBILITY AS HAIL WAS ALREADY REPORTED IN PITT COUNTY EARLIER THIS EVENING. IF YOUR IN THE PATH OF THESE THUNDERSTORMS BE PREPARED TO MOVE INDOORS AS HEAVY RAIN...BRIEF GUSTY WINDS AND SOME CLOUD TO GROUND LIGHTNING IS LIKELY. MARINERS ON AREA WATERWAYS SHOULD SEEK SAFE HARBOR. STAY TUNED NOAA WEATHER RADIOL FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS. CG
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.